Mrs. L was admitted with signs and symptoms of having developed a pulmonary embolus. She just had a baby 2 weeks ago. She has a heparin drip. The infusion pump is set at 20 mL/hr. You have 100 mL left.She slept well. Respirations are unlabored at 22. The right lower lung has diminished breath sounds. She will be starting on Coumadin today.
She is anxious to go home and be with her baby.” Mrs. L’s current flow charts contain the following information: Nursing Care Kardex VS:q4h Bed rest BRP O2@3 L/min/NC prn SOB IV:500 mL D5W with 20,000 units heparin Infuse at 1000 units/hr LFA#22 g angiocath Diet:Regular I&O LAB: Daily PTT, PT in AM Routine Medications: Coumadin 5 mg po today at 0900 Coumadin 2.5 mg po today at 1700 Coagulation Records Date PTT .
Control Heparin dose 1st day 50 sec 25 sec 900 units/hr 2nd day 60 sec 25 sec. 1000 units/hr 3rd day 90 sec 30 sec . 1100 units/hr Current 75 sec 30 sec 1000 units/hr 1.Identify the pertinent patient information made known to you in the report. 2. Identify the pertinent patient information made known to you in the flowcharts.
3. Review the data in columns 1 and 2 and identify information that needs follow-up. •is 3:30 PM; prioritize your plan of care for the next hour: Time.
Plan of Nursing care 6:30 PM The nursing assistant informs you that the IV pump is beeping. You go in to assess the pump and you notice that the heparin bag is empty. You look at the infusion pump and it is set at 35 mL/hr instead of 25 mL/hr. 1. Identify the nursing interventions that require immediate follow-up. 2.
Document your findings as you would enter them in the nursing notes. Critical reflection: To promote safe nursing practice, identify interventions that support the safe administra- tion of heparin therapy and professional competency